Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 174, NWS Nashville, TN

June 3, 2012Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2012, 6:58 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 6:58 PM CDT (23:58 UTC)
Expired
Jun 3, 2012, 7:30 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 154 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:20 PM CDTHAIL 1.55 N Clifton, TNREPORTED IN WHITE OAK COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS54 KOHX 032358
SVROHX
TNC135-181-040030-
/O.NEW.KOHX.SV.W.0174.120603T2358Z-120604T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 730 PM CDT

* AT 654 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 
  NEAR CLIFTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLIFTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3548 8802 3548 8799 3553 8798 3557 8801
      3558 8801 3558 8773 3531 8774 3538 8803
      3539 8803 3540 8798 3542 8802 3545 8805
TIME...MOT...LOC 2357Z 276DEG 19KT 3548 8802

$$

FORECASTER:13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:55 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 3, 6:55 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SUN JUN 3 2012

.UPDATE...
WILL BE UPDATING THE SUITE OF FORECAST PRODUCTS AT THE TOP OF THE
HOUR TO INCREASE SLIGHTLY POPS ACROSS SW PORTIONS OF THE MID
STATE PER SCT SHWRS/TSTMS MOVING INTO THIS REGION. OTHERWISE...
WILL GO CLOSE TO CURRENT FORECAST REASONING.
&&

.PREV DISCUSSION.../ISSUED 610 PM CDT SUN JUN 3 2012/

UPDATE...FOR AVIATION.

AVIATION...
00Z TAFS...MAIN PROBLEM IS TIMING TSRA CELLS AND CLUSTERS THAT
WILL CROSS THE AREA AS WAVES MOVE ESE ALONG A STALLED FRONTAL
ZONE. IT APPEARS THAT TSRA OVER AR WILL DEVELOP INTO AN MCS WHICH
WILL COME INTO MID TN LATE TONIGHT...SO WILL KEEP TEMPO FOR TSRA
AT KCKV AND KBNA FROM 07Z- 13Z. ACTIVITY IS LESS LIKELY TO REACH
KCSV...SO JUST VCTS THERE. MORE TSRA FOR MONDAY...BUT TIMING AND
COVERAGE DIFFICULT TO KNOW AT THIS TIME...JUST BROAD BRUSHING VCTS
ALL SITES AFTER 18Z.

13

PREV DISCUSSION... /ISSUED 238 PM CDT SUN JUN 3 2012/

DISCUSSION...AREA OF CONVECTION IS NOW OCCURRING OVER THE
TENNESSEE VALLEY, WITH MIDDLE TENNESSEE SO FAR SPARED OF ANY
ACTIVE WX. CONVECTIVE WATCH COVERS MOST OF NORTH ALABAMA, WHERE
DEW POINTS ARE SEVERAL DEGREES HIGHER AND INSTABILITY THEREFORE
GREATER. LATEST SPC CONVECTIVE OUTLOOKS PLACE AREAS TO THE
SOUTHWEST OF NASHVILLE UNDER A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND TONIGHT, AND NEARLY ALL OF MIDDLE TENNESSEE UNDER A
SLIGHT RISK TOMORROW. MODELS CONTINUE TO BRING WHAT AMOUNTS TO AN
MCS SOUTHEASTWARD INTO MIDDLE TENNESSEE OVERNIGHT AND TOMORROW
MORNING AS A SHORTWAVE DEVELOPS IN THE NORTHWEST FLOW ALOFT. GIVEN
THE CONSISTENCY IN MODEL FORECASTS, AM GOING LIKELY MOST AREAS
TONIGHT AND TOMORROW, WITH A MENTION OF SEVERE STORMS COINCIDENT
WITH THE LATEST SPC SLIGHT RISK AREAS. MODEL SOUNDINGS INDICATE
SIGNIFICANT MOISTURE ADVECTION OCCURRING OVER THE NEXT SEVERAL
HOURS, WITH GOOD INSTABILITY ABOVE 925 MB BY 06Z TONIGHT. DRY
LAYER FORMING IN THE MID-LEVELS WILL ENHANCE OUR SEVERE POTENTIAL.
EXPECT THE ATMOSPHERE TO DRY OUR AFTER MONDAY EVENING AS THE UPPER
TROUGH MOVES EAST OF THE REGION AND A RIDGE TO OUR WEST HELPS
CREATE A HIGHLY AMPLIFIED PATTERN ALOFT. TEMPERATURES WILL REMAIN
AT OR SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE 7-DAY
FORECAST PERIOD, WITH DRY WEATHER EXPECTED FROM TUESDAY THROUGH
THE UPCOMING WEEKEND.

ROSE

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 3, 5:01 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SUN JUN 3 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MORE
WIDESPREAD SHOWERS AND SOME STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS LATE SUNDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY ACROSS
ALL OF MIDDLE TENNESSEE.

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION ON
MONDAY AND MONDAY NIGHT...BRINGING SCATTERED TO NUMEROUS SHOWERS
AND SOME STRONG TO SEVERE THUNDERSTORMS THROUGHOUT MIDDLE
TENNESSEE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH A LESSER THREAT OF LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SUNDAY NIGHT
AND MONDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.